Alert archive / Wyoming / Winter Weather Advisories in 2016
Winter Weather Advisory 13, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter weather advisory at Mar 13, 2016, 3:00 PM MDT for Uinta County, Wyoming. It took effect at Mar 14, 2016, 4:00 AM MDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2016, 3:00 PM MDT (21:00 UTC)
- In effect from
- Mar 14, 2016, 4:00 AM MDT
- Expired
- Mar 16, 2016, 4:00 AM MDT
- In force
- 48 hr
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter weather advisory went out at Mar 13, 8:40 AM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Mar 13, 8:40 AM MDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 840 AM MDT SUN MAR 13 2016 .SYNOPSIS...A WEAK STORM SYSTEM WILL CROSS THE REGION TODAY. A COLDER AND WETTER PATTERN WILL FOLLOW FOR THE FIRST HALF OF THE WEEK. && .DISCUSSION... WATER VAPOR LOOP SHOWS A CLOSED LOW OFF THE BRITISH COLUMBIA COAST. A STRONG WAVE IS PIVOTING INTO THE PACIFIC NORTHWEST. AMDAR 400-250MB WIND OBSERVATIONS A WESTERLY 125-150KT JET NOSING INTO NORTHERN CALIFORNIA. GOES/HRRR/12Z SLC RAOB INDICATE THE PRECIPITABLE WATER VALUE RANGES BETWEEN 0.15"-0.25" SOUTHERN/EASTERN MOUNTAINS...TO 0.35"-0.50" VALLEYS. BLENDED PRECIPITABLE WATER PRODUCT SHOWS AN ATMOSPHERIC RIVER PENETRATING CALIFORNIA. AS THE UPPER LEVEL JET NOSES INTO THE REGION AND DIFFLUENCE INCREASES...SHOWERS WILL CONTINUE TO DEVELOP ACROSS THE NORTH. BASED ON RADAR PRESENTATION AND HIGH RESOLUTION GUIDANCE...HAVE BUMPED UP POPS ALONG THE NORTHERN BORDER. LITTLE OTHER CHANGES WERE MADE WITH THIS UPDATE. NEXT PACKAGE WILL HAVE A FULL UPDATE ON THE EVOLVING STORM ALONG WITH POTENTIAL HEADLINES. && .PREVIOUS DISCUSSION... THE LARGE-SCALE PATTERN THIS MORNING CONSISTS OF A WEST-SOUTHWEST FLOW OVER UTAH WHILE AN UPSTREAM TROUGH IS BREWING OVER THE EASTERN PACIFIC. THE ASSOCIATED UPPER JET IS SEEN ON WATER VAPOR IMAGERY APPROACHING THE WEST COAST NEAR THE OREGON/CALI BORDER. A VERY WEAK SHORTWAVE DISTURBANCE EJECTING OUT AHEAD OF THE MEAN TROUGH IS CURRENTLY OVER THE NORTHERN SIERRA NEVADA AND WILL CROSS UTAH THIS AFTERNOON. MOISTURE IS INCREASING OVER THE GREAT BASIN AHEAD OF THIS WAVE. ALTHOUGH THIS WAVE HAS LITTLE DYNAMIC SUPPORT...THE INCREASE IN MOISTURE WILL ALLOW SOME LIGHT PRECIPITATION TO DEVELOP OVER NORTHERN UTAH. BECAUSE THE AIRMASS REMAINS RELATIVELY MILD TODAY WITH 700MB TEMPERATURES BETWEEN -4 TO -6C ACROSS NORTHERN UTAH...SNOW LEVELS WILL REMAIN MOSTLY ABOVE 6000FT AND ACCUMULATIONS EVEN IN THE MOUNTAINS WILL BE MINOR. THE MEAN TROUGH WILL SHIFT INTO THE WESTERN CONUS TONIGHT WITH THE JET CORE PUNCHING INTO WEST-CENTRAL UTAH. THIS WILL BE FOLLOWED BY THE 700MB BAROCLINIC ZONE SAGGING INTO NORTHERN UTAH LATE TONIGHT. THIS WILL DRIVE PRECIPITATION TO INCREASE ACROSS NORTHERN UTAH TONIGHT. SNOW LEVELS WILL GRADUALLY LOWER WITH THE ARRIVAL OF THE COOLER AIR AND SHOULD REACH THE VALLEY FLOORS ACROSS MUCH OF NORTHERN UTAH TOMORROW AFTERNOON. BECAUSE THE BAROCLINIC ZONE IS PROGGED TO LOSE ITS PUSH AS IT REACHES CENTRAL UTAH TOMORROW NIGHT...PRECIPITATION WITH THIS STORM WILL MOSTLY REMAIN CONFINED TO THE NORTHERN HALF OF THE FORECAST AREA. A COOL AND MOIST WEST- NORTHWEST FLOW WILL CONTINUE INTO TUESDAY WHEN ANOTHER WAVE EMBEDDED IN THE FLOW SAGS INTO UTAH. HOWEVER...THERE IS A SUBTLE DIFFERENCE BETWEEN THE GFS AND EC IN THAT THE GFS KEEPS THE FLOW WEAKLY CYCLONIC TOMORROW NIGHT...WHEREAS THE EC BRINGS IN A BRIEF PERIOD OF ANTICYCLONIC FLOW DURING THAT SAME TIMEFRAME. AS A RESULT...THE EC SOLUTION SUGGESTS THERE WILL BE A BIT OF A BREAK IN PRECIPITATION. FOR NOW...HAVE HELD ON TO HIGHER POPS ALONG THE HIGH TERRAIN OF NORTHERN UTAH TOMORROW NIGHT AS LAPSE RATES AND MOISTURE SHOULD BE ENOUGH TO KEEP SOME OROGRAPHICS IN PLACE. THE MULTI-DAY SNOW EVENT AND COOLER TEMPERATURES SHOULD YIELD SIGNIFICANT ACCUMULATIONS ACROSS THE NORTHERN MOUNTAINS...ESPECIALLY ACROSS WEST-FACING SLOPES. HIGHER VALLEYS AND SOME BENCH AREAS COULD ALSO SEE A FEW INCHES OF NEW ACCUMULATION. HOWEVER...LOWER VALLEYS ARE ONLY EXPECTED TO SEE MINOR ACCUMULATIONS DUE IN PART TO WARM SURFACE TEMPERATURES AND ALSO TO TIMING AS THE MORE INTENSE PRECIPITATION LOOKS TO OCCUR WHEN SNOW LEVELS/DENSITIES ARE STILL ON THE HIGHER SIDE. IN ADDITION TO SNOWFALL...ANOTHER CONCERN WITH THIS STORM IS THE WINDS. WINDS INCREASE SIGNIFICANTLY AT 700MB TONIGHT TO THE 40-50KT RANGE. THIS TRANSLATES TO GUSTY WINDS ALONG THE HIGH TERRAIN...ESPECIALLY EXPOSED RIDGES. WINDS SHOULD INCREASE IN THE VALLEYS WITH SOME MOMENTUM TRANSFER TO THE SURFACE NEAR THE COLD FRONT. FAVORED DOWNSLOPE AREAS SUCH AS THE NORTHWEST DESERTS AND SOME EASTERN VALLEYS WILL SEE THE STRONGEST WINDS TOMORROW. ALTHOUGH WINDS WILL RELAX A BIT TOMORROW NIGHT...THE TUESDAY WAVE WILL BRING A REINFORCING COLD FRONT WHICH MAY SERVE TO ENHANCE WINDS AGAIN TUESDAY AFTERNOON/EVENING. NO HIGHLIGHTS AT THIS TIME...BUT THEY COULD BE A POSSIBILITY WITH THE AFTERNOON PACKAGE. WILL ALLOW DAY SHIFT TO EVALUATE. AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAYS OF MODEL RUNS IMPACTING THE LONG TERM FORECAST....A LONG WAVE TROUGH WILL BE STRETCHED FROM THE NORTHERN INTERMOUNTAIN REGION TO THE CENTRAL UNITED STATES WEDNESDAY MORNING. THE BACK EDGE OF THIS TROUGH WILL BE ROUGHLY LOCATED FROM EASTERN WASHINGTON TO NORTHEASTERN UTAH. AS THE EASTERN PACIFIC RIDGE AMPLIFIES WEDNESDAY INTO THURSDAY...EXPECT AN INTENSIFICATION OF A SHORTWAVE OVER IDAHO/UTAH THURSDAY AFTERNOON INTO EARLY FRIDAY. THIS SHOULD PROVIDE ONE LAST SOMEWHAT MORE WIDESPREAD AREA OF PRECIPITATION FOR THE CWA BEFORE THE RIDGE BUILDS EASTWARD NEXT WEEKEND. MAIN CHANGES TO THE FORECAST WERE TO INCREASE POPS THURSDAY AFTERNOON/EVENING INTO FRIDAY MORNING...AND TO LOWER TEMPS A BIT IN RESPONSE. MOST OF THE 00Z GLOBAL GUIDANCE IS CONSOLIDATING TOWARD && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE DAY. CIGS WILL MOST LIKELY STAY ABOVE 6000 FT AGL THROUGH THE AFTERNOON...BUT THERE IS A 30 PERCENT CHANCE OF PERIODS OF CIGS AT OR BELOW 6000 FT BEFORE 00Z. SOUTHERLY WINDS ARE EXPECTED TO PREVAIL DURING THE DAY...BUT SHOWERS IN THE VICINITY OF THE TERMINAL WILL CAUSE SOME PERIODS OF ERRATIC WIND DIRECTIONS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI/CHENG/KRUSE AVIATION...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 13, 5:49 AM MDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 549 AM MDT SUN MAR 13 2016 UTZ001>016-019>021-517-518-WYZ021-141300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 549 AM MDT SUN MAR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT VALLEY RAIN AND MOUNTAIN SNOW SHOWERS ARE POSSIBLE TODAY ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING. VALLEY RAIN AND MOUNTAIN SNOW WILL INCREASE TONIGHT ACROSS NORTHERN UTAH AS A STRONGER STORM APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COOLER AND WET PATTERN IS EXPECTED THROUGH TUESDAY ACROSS THE NORTHERN HALF OF THE OUTLOOK AREA. WINDY CONDITIONS AND SIGNIFICANT SNOWFALL ARE LIKELY IN THE NORTHERN MOUNTAINS DURING THIS TIME. WINDY CONDITIONS MAY ALSO DEVELOP ACROSS THE WEST DESERT MONDAY. THERE IS ALSO A POTENTIAL FOR LIGHT ACCUMULATING SNOW IN SOME OF THE NORTHERN VALLEYS AT TIMES LATE MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:28 PM MDT | Winter Storm Warning | SLC | 46 hr | |
| Mar 13, 2:32 PM MDT | Wind Advisory | SLC | 29 hr |
Nearby
Winter Weather Advisories in Wyoming, 2016Winter Weather Advisories in Utah, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.